Zoloft changed my life in a positive way. But lately (past few weeks) I've been noticing that I get the same trembles and shakes when I was trying to come off Zoloft, which I'm not. I'm taking 150mg, and considering moving myself up to 200mg to see if it helps. What is going on???
You may well be reacting to the zoloft. Do not increase your dose. Contact the doctor as soon as you can and let him/her know what is happening. Tremor is a serious side effect of Zoloft and needs to be addressed by the doctor.
How long have you been taking it? How long ago was your last increase in dose?
Keep in touch,
The withdrawing effect I can only tell you from experience is that it may be due to such intense concentration, seems to be a side effect that you do tend to withdraw for a while, but for me it eventually stopped... I've been on and off Zoloft 3x in my life. I really thought i was getting better but, no, with zoloft especially on a high dose can be more than just intense, a little like a deer standing in front of headlights... The side effects with me while on Klonopin at the same time, .5mg twice daily and 100 mg for the zoloft, I would pace back and forth through the house late at night, couldn't sleep, when I did, i would have neck and jaw pain from clenching my teeth... My writing style and my journal that I have kept for 10 years now became like that of a famous writer... I could not stop writing, things did seem clearer, but yet out of touch, if that makes any sense...
I lost 3 jobs in my lifetime due to zoloft due to the fact it would make me feel so powerful at times in my way of thinking that I would take on decisions/follow through with them at a mgmt level, but nothing dangerous, serious or costing the companies money... i just went headstrong into taking on the impossible... At one point in my life I was on zoloft, a light valium, can't remember the name and vicodin at the same time... due to injury... I feel though if maybe I had stuck with it at any time for more than about 6 months, I just may have seen some kind of improvement, but no... then I was moved to Elavil, and now Celexa/klonopin but no pain killers at this moment... I've been on Trazadone, Serzone, Prozac, Zoloft, Wellbutrin (one of the worst for me), Paxil for only 2 months... and a couple other's... I've been around the block... I've been on medications now since about the age of 14-15, and now I am 43... I have taken just about every kind of pain killer except opiates... And the one thing that none of my family liked about that medication especially my husband was that my eyes were so wide open, pupils so big, and would move alot of the time like I was drunk, when at times I wasn't drinking but due to being a still recovering alcoholic, no one believed me, and I was being honest, I really wanted to get better... here anytime... blaze22
With 8 years of experiance on this drug I have experianced all the side affects listed, see this site www.theroadback.org as this site offers support to people like you & me who are having withdrawal problem's, also on this site there is so much information available on Zoloft ( the side effects ) which I can tell you I was experiancing during the eight years on the drug also when trying to get off the drug.Thank god it took me 14 days to get off the high dose like you 150 mg per day so my doctor put me on a plan to get off the drug but it was to quick because i experianced headakes,chills,cronic sweating,nausea,leg pain,
dizzy and also could not sleep.My doctor gave me pills to take 3 x times a day to settle down the nausea but then I couldn't sleep so by this stage I was on my last dose 50 mg of zoloft so she said because of my severe side effects that I had to go straight onto the new wonder drug that is new called pristiq which I now are on to my 4th day & so far not any problems but it is early I may need to increase the dose next week when I go to my doctor.I feel much better about this drug because it is not addictive as zoloft & other drugs the same also hopefully the side effects are less severe.If you have sleeping difficulties then buy a vitamin called valerian forte which helps relax the body also helps you sleep I have just started this herb and find taking one tablet in the morning & 1 tablet at night works fine for me at least it has calmed my body so give it a go it may take a week or so to see how your body responds to it, perhaps for you 2 tablets at night will be better but no more then that, take care I feel for you as I have just gone through all the same problems ! god bless candypq
It seems we all are often responding to the same situation, over and over.
Where are you getting your meds from - the street? If you have a Psychiatrist (which I think you should if you are taking psychotropic drugs) you should:
1. Take all meds as directed by that doctor;
2. If you notice unusual things, you should call your doctor ASAP, and in some cases go directly to the hospital.
Conversly - you should not be screwin around with tthe dosages on your own.Ideally - when you got your prescription, you would have read the inserts that come with the meds, so you know specifically what kind of things to look out for in terms of side effects.. Some side effects can be quite serious - like death.
Now, as for your current situation - I am not in anyway affiliated with the medical profession, but when I have been in a situation similar to yours, the LAST thing my doctor would do is increase the suspect med, but rather put me on something like Cogentin to alleviate the shakes/trembles/jerks. There are multiple derivatives of this drug - lots of options.
I am having the same problem. I've been taking it for 2 years, am at 100 mg and feel like I'm withdrawing. I just did a search to see if it was common, wondering if the pills were the wrong dose. I work from home, have a two year old and an infant, and can barely function. I tried to go off it when pregnant, and felt just like this, eventually going back up to my regular dose.
I've worked in a non-pharm factory environment and know mistakes can be made, and wonder what the quality control is like. Now that I've said that, I might just check with the company. If I learn anything, I'll repost.
I have been on 150mg of Zoloft for over a year. I was initially put on 25mg and worked up to 150mg. I was experiencing anxiety as a side effect of a thyroid condition. Now that I have my thyroid in balance, I have started (with my docotr's help) removing myself from meds I don't need. First was the lorazepam (and the worst!!! ), then the metoprolol (which was treating high BP-also from the thyroid), then the thyroid meds, and now the Zoloft. I have been stepping down off the Zoloft for about 3months now. The beginning was a little rough and I had to take it slow stepping down from 150mg to 125mg. The next few steps were easier, but still challenging at times. I usually alternate the old dose and the new dose for 2-4weeks before moving completely to the new dose. I try not to step down more than 20-30% in dose, but that is getting harder the lower I go. My symptoms have include significant fatigue, night sweats, awful reflux, brain fog, and headaches.
This takes more will power and prayer and family support than anything else I have experienced in my life. But I am ready to be me again (and to lose the weight I gained on Zoloft) without drugs. One of the things I like to do to help is journal my symptoms so that I can refer back to them, so I don't feel crazy when I experience them again. I also journal the good with the bad. And I remind myself of how far I have come. That is part of why I joined this group, because I need someone who understands to celebrate my accomplishments with me and encourage me not to give up or get discouraged. Good luck to you and I hope my story helps and encourages you.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2011 • 10 answers
Posted 21 Jul 2012 • 2 answers
I am taking Zoloft (Sertraline) for depression. Will it automatically help with other disorders too?
Posted 7 Dec 2013 • 3 answers
Posted 2 Jan 2015 • 3 answers
Posted 14 Dec 2015 • 5 answers